Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Feb 16, 2017, 11:21 PM PST for Whitman County, Washington; Latah County, Idaho. It took effect at Feb 17, 2017, 1:43 AM PST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2017, 11:21 PM PST (07:21 UTC)
- In effect from
- Feb 17, 2017, 1:43 AM PST
- Expired
- Feb 17, 2017, 5:26 PM PST
- In force
- 16 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Palouse River near Potlatch (PLOI1). The gauge peaked at 15.12 ft at Feb 17, 2017, 5:00 AM PST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13345000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
834 WGUS46 KOTX 170721 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 1121 PM PST THU FEB 16 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Idaho...Washington... Palouse River near Potlatch AFFECTING Latah and Whitman Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-171921- /O.NEW.KOTX.FL.W.0004.170217T0943Z-170218T0126Z/ /PLOI1.1.ER.170217T0943Z.170217T1200Z.170217T1326Z.NO/ 1121 PM PST THU FEB 16 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Palouse River near Potlatch. * until Friday afternoon. * At 11:01 PM Thursday the stage was 14.63 feet. * Flood stage is 15.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by after midnight tomorrow and continue to rise to near 15.3 feet by early tomorrow. The river is forecast to fall below flood stage by early tomorrow. && LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674 * At 16.5 feet...Water will be up to the back door at the city shop in Palouse. Water will approach the home on Main St near Hayton Greene Park. Lions Club Park in Palouse will be submerged and water will be around the playground at the Hayton Greene Park. * At 15.0 feet...Extensive flooding of the low lying areas between Potlatch, ID and Palouse, WA will occur. Flooding will occur at the Lions Club Community Park and Hayton Greene Park in Palouse. South River Road will likely be flooded where it crosses the Palouse River at Wellesley Rd. The Potlatch softball and baseball fields will start to flood. $$
3 follow-up statements
072 WGUS86 KOTX 171200 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 400 AM PST FRI FEB 17 2017 ...The flood warning is cancelled for the following rivers and lakes in Idaho...Washington... Paradise Creek at Moscow AFFECTING Latah and Whitman Counties ...The flood warning continues for the following rivers and lakes in Washington...Idaho... Hangman/Latah Creek at Spokane AFFECTING Spokane County Palouse River near Potlatch AFFECTING Latah and Whitman Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC063-180904- /O.EXT.KOTX.FL.W.0002.000000T0000Z-170218T0904Z/ /HAGW1.1.ER.170217T1049Z.170217T1800Z.170217T2104Z.NO/ 400 AM PST FRI FEB 17 2017 ...Flood Warning now in effect until this afternoon... The Flood Warning continues for The Hangman/Latah Creek at Spokane. * until this afternoon. * At 3:45 AM Friday the stage was 11.04 feet. * Flood stage is 11.00 feet. * Minor flooding is forecast. * Forecast...Rise to near 11.3 feet by late this morning. The river is forecast to fall below flood stage by early this afternoon. && LAT...LON 4735 11731 4765 11753 4766 11741 4743 11719 4735 11731 * At 12.5 feet...Extensive flooding to adjacent roads and the Hangman Valley Golf Course is likely. Some homes in the Hangman Valley will also be affected. * At 11.5 feet...Sections of the Hangman Valley Golf Course will be inundated. * At 11.0 feet...Minor flooding of low lying areas and roads adjacent to the stream is possible. $$ IDC057-WAC075-171230- /O.CAN.KOTX.FL.W.0003.000000T0000Z-170217T1200Z/ /PACI1.1.RS.170216T1134Z.170217T0500Z.170217T0947Z.NR/ 400 AM PST FRI FEB 17 2017 The Flood Warning is cancelled for The Paradise Creek at Moscow. * At 2:45 AM Friday the stage was 9.01 feet. * Flood stage is 9.20 feet. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 10.0 feet...Water will be up to the homes near the intersection of Bridge and Hillcrest. Intersection at 5th and Roosevelt will be flooded. Water will be out of the banks at the D Street bridge. Storm drains along Main Street will be backed up and overflowing. Mountainview Park will be flooded. Bike path along the creek near the University will be under 6 inches of water. * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$ IDC057-WAC075-180100- /O.EXT.KOTX.FL.W.0004.000000T0000Z-170218T0100Z/ /PLOI1.1.ER.170217T1000Z.170217T1200Z.170217T1300Z.NO/ 400 AM PST FRI FEB 17 2017 ...Flood Warning now in effect until this morning... The Flood Warning continues for The Palouse River near Potlatch. * until this afternoon. * At 3:45 AM Friday the stage was 15.06 feet. * Flood stage is 15.09 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is expected to continue to rise to near 15.1 feet by early this morning. The river is forecast to fall below flood stage early this morning. && LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674 * At 16.5 feet...Water will be up to the back door at the city shop in Palouse. Water will approach the home on Main St near Hayton Greene Park. Lions Club Park in Palouse will be submerged and water will be around the playground at the Hayton Greene Park. * At 15.0 feet...Extensive flooding of the low lying areas between Potlatch, ID and Palouse, WA will occur. Flooding will occur at the Lions Club Community Park and Hayton Greene Park in Palouse. South River Road will likely be flooded where it crosses the Palouse River at Wellesley Rd. The Potlatch softball and baseball fields will start to flood. $$
122 WGUS86 KOTX 171714 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 914 AM PST FRI FEB 17 2017 ...The flood warning continues for the following rivers and lakes in Washington...Idaho... Hangman/Latah Creek at Spokane AFFECTING Spokane County Palouse River near Potlatch AFFECTING Latah and Whitman Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC063-181205- /O.EXT.KOTX.FL.W.0002.000000T0000Z-170218T1205Z/ /HAGW1.1.ER.170217T1447Z.000000T0000Z.170218T0005Z.NO/ 914 AM PST FRI FEB 17 2017 ...Flood Warning now in effect until late tonight... The Flood Warning continues for The Hangman/Latah Creek at Spokane. * until late tonight. * At 8:15 AM Friday the stage was 11.00 feet. * Flood stage is 11.00 feet. * Minor flooding is forecast. * Forecast...The river level will fluctuate around flood level through most of the day. The river is forecast to fall below flood stage by late this afternoon. && LAT...LON 4735 11731 4765 11753 4766 11741 4743 11719 4735 11731 * At 11.0 feet...Minor flooding of low lying areas and roads adjacent to the stream is possible. $$ IDC057-WAC075-180445- /O.EXT.KOTX.FL.W.0004.000000T0000Z-170218T0445Z/ /PLOI1.1.ER.170217T1000Z.170217T1416Z.170217T1645Z.NO/ 914 AM PST FRI FEB 17 2017 ...Flood Warning now in effect until this evening... The Flood Warning continues for The Palouse River near Potlatch. * until this evening. * At 8:45 AM Friday the stage was 15.00 feet. * Flood stage is 15.00 feet. * Minor flooding is occurring. * Forecast...The river is expected to fluctuate around flood level through this evening before falling well below the level. && LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674 * At 15.0 feet...Extensive flooding of the low lying areas between Potlatch, ID and Palouse, WA will occur. Flooding will occur at the Lions Club Community Park and Hayton Greene Park in Palouse. South River Road will likely be flooded where it crosses the Palouse River at Wellesley Rd. The Potlatch softball and baseball fields will start to flood. $$
942 WGUS86 KOTX 172313 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 313 PM PST FRI FEB 17 2017 ...The flood warning is cancelled for the following rivers and lakes in Washington...Idaho... Hangman/Latah Creek at Spokane AFFECTING Spokane County Palouse River near Potlatch AFFECTING Latah and Whitman Counties Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx && WAC063-172343- /O.CAN.KOTX.FL.W.0002.000000T0000Z-170218T1205Z/ /HAGW1.1.ER.170217T1447Z.000000T0000Z.170217T1700Z.NO/ 313 PM PST FRI FEB 17 2017 The Flood Warning is cancelled for The Hangman/Latah Creek at Spokane. * At 2:45 PM Friday the stage was 10.2 feet. * Flood stage is 11.00 feet. * The river fell below flood stage at 9:00 AM Friday. * The river is expected to continue to fall to 8.3 feet by early Saturday. && LAT...LON 4735 11731 4765 11753 4766 11741 4743 11719 4735 11731 $$ IDC057-WAC075-172343- /O.CAN.KOTX.FL.W.0004.000000T0000Z-170218T0445Z/ /PLOI1.1.ER.170217T1000Z.170217T1416Z.170217T1645Z.NO/ 313 PM PST FRI FEB 17 2017 The Flood Warning is cancelled for The Palouse River near Potlatch. * At 2:46 PM Friday the stage was 14.4 feet. * Flood stage is 15.00 feet. * The river fell below flood stage at 8:45 AM Friday. * The river is expected to continue to fall to 12.2 feet by early Saturday. && LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 9:45 PM PST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 16, 9:45 PM PST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Spokane WA 945 PM PST Thu Feb 16 2017 .SYNOPSIS... The recent precipitation and melting snow will create small stream and urban flooding problems over much of the area tonight and Friday morning. The weather pattern will remain unsettled and stormy through the next week with significant storms expected on Saturday and Monday. && .DISCUSSION... Updates for tonight primarily concern adding more fog to the forecast based on spotter reports, webcam images, and surface observations. The slow moving frontal zone with smaller mesoscale disturbances running along the edge of it continues to spread showers from west to east but with a slow and gradual decrease in intensity tonight. Hydrologic products including an Areal Flow Warning for a large portion of Eastern Washington and North Idaho, Flood Statements containing Flood Warnings for Hangman/Latah Creek and Paradise Creek at Moscow, and a River Statement for Palouse River near Potlatch remain in place given the rises due to the rainfall and snowmelt. /Pelatti && .AVIATION... 06Z TAFS: Small Scale disturbances running along a slow moving frontal boundary over Eastern Washington and Northern Idaho will keep rain showers going this morning along with their associated MVFR and IFR ceilings and visibilities. Once this front and the associated disturbances running along it clear the area Friday will have a break in the precipitation until more weather disturbances move through late Friday night. /Pelatti && .PRELIMINARY POINT TEMPS/POPS... Spokane 34 43 30 39 30 41 / 80 10 10 80 60 60 Coeur d'Alene 33 43 29 40 30 42 / 80 20 10 80 80 60 Pullman 35 45 35 40 32 42 / 70 10 20 80 80 60 Lewiston 37 51 36 46 35 48 / 60 10 20 70 70 60 Colville 33 42 30 38 31 42 / 20 10 10 70 80 70 Sandpoint 34 41 28 37 30 41 / 70 30 10 70 80 70 Kellogg 34 41 31 39 31 40 / 80 60 10 80 90 70 Moses Lake 30 42 29 37 29 39 / 50 10 20 80 10 60 Wenatchee 31 38 29 36 28 36 / 20 0 20 60 10 70 Omak 29 38 28 35 29 36 / 10 10 10 60 30 80 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Feb 16, 2:51 PM PST, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 251 PM PST Thu Feb 16 2017 IDZ001>003-WAZ033-035>038-171500- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 251 PM PST Thu Feb 16 2017 This Hazardous Weather Outlook is for portions of North Idaho... East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Flood warnings have been issued for portions of eastern Washington and north Idaho through Friday. Area rivers and small streams are running high. The heavy rain that we experienced earlier this week has lead to numerous road problems across the region as well. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time. IDZ004-026-027-WAZ031-032-034-041>044-171500- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 251 PM PST Thu Feb 16 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
Nearby
River Flood Warnings in Washington, 2017River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.